Alert archive / Nevada / Red Flag Warnings in 2018

Red Flag Warning 8, NWS Elko, NV

July 14, 2018Elko County, Nevada

NWS Elko, NV issued this red flag warning at Jul 14, 2018, 10:52 AM PDT for Elko County, Nevada. It took effect at Jul 15, 2018, 11:00 AM PDT. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2018, 10:52 AM PDT (17:52 UTC)
In effect from
Jul 15, 2018, 11:00 AM PDT
Expired
Jul 16, 2018, 11:00 PM PDT
In force
36 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 5.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2018-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2018-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2534 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

941 
WWUS85 KLKN 141752
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
1052 AM PDT Sat Jul 14 2018

...RED FLAG WARNING FOR FIRE WEATHER ZONES 467, 468, 469, 470, AND
454 FOR ISOLATED TO SCATTERED DRY THUNDERSTORMS AND GUSTY OUTFLOW
WINDS IN EFFECT SUNDAY AFTERNOON THROUGH MONDAY MORNING...

...FIRE WEATHER WATCH FOR FIRE WEATHER ZONES 469 AND 470 FOR
ISOLATED TO SCATTERED DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS IN
EFFECT MONDAY MORNING THOUGH MONDAY EVENING...

NVZ469-470-151200-
/O.UPG.KLKN.FW.A.0003.180715T1800Z-180716T1200Z/
/O.NEW.KLKN.FW.W.0008.180715T1800Z-180716T1200Z/
/O.NEW.KLKN.FW.A.0004.180716T1200Z-180717T0600Z/
Southwestern and Central Elko County-Eastern Elko County-
1052 AM PDT Sat Jul 14 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM SUNDAY TO 5 AM PDT
MONDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONES 469 AND 470...

...FIRE WEATHER WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
FIRE WEATHER ZONES 469 AND 470...

The National Weather Service in Elko has issued a Red Flag
Warning for dry thunderstorms and gusty outflow winds, which is
in effect from 11 AM Sunday to 5 AM PDT Monday. A Fire Weather
Watch has also been issued. This Fire Weather Watch for dry
thunderstorms and gusty outflow winds is in effect from late
Sunday night through Monday evening. 

* Affected Area...Fire Weather Zone 469 Southwestern and Central 
  Elko County and Fire Weather Zone 470 Eastern Elko County.

* Thunderstorm Coverage...Isolated to scattered dry 
  thunderstorms.

* Outflow Winds...Gusts of 40 to 55 mph with thunderstorms.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

NVZ454-467-468-151200-
/O.UPG.KLKN.FW.A.0003.180715T1800Z-180716T1200Z/
/O.NEW.KLKN.FW.W.0008.180715T1800Z-180716T1200Z/
Central Lander and Eureka Counties-
Central and Western Humboldt County-
Eastern Humboldt County and Northwestern Elko County-
1052 AM PDT Sat Jul 14 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM SUNDAY TO 5 AM PDT
MONDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONES 454...467 AND 468...

The National Weather Service in Elko has issued a Red Flag
Warning for dry thunderstorms and gusty outflow winds, which is
in effect from 11 AM Sunday to 5 AM PDT Monday. The Fire Weather
Watch is no longer in effect.

* Affected Area...Fire Weather Zone 454 Central Lander and 
  Eureka Counties...Fire Weather Zone 467 Central and Western 
  Humboldt County and Fire Weather Zone 468 Eastern Humboldt 
  County and Northwestern Elko County.

* Thunderstorm Coverage...Isolated to scattered dry 
  thunderstorms.

* Outflow Winds...Gusts of 40 to 55 mph with thunderstorms.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

JRM
6 follow-up statements
417 
WWUS85 KLKN 142113
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
213 PM PDT Sat Jul 14 2018

...RED FLAG WARNING FOR FIRE WEATHER ZONES 467, 468, 469, 470,
AND 454 FOR ISOLATED TO SCATTERED DRY THUNDERSTORMS AND GUSTY
OUTFLOW WINDS IN EFFECT SUNDAY AFTERNOON THROUGH MONDAY MORNING...

...FIRE WEATHER WATCH FOR FIRE WEATHER ZONES 469 AND 470 FOR
ISOLATED TO SCATTERED DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS
IN EFFECT MONDAY MORNING THOUGH MONDAY EVENING...

NVZ469-470-151515-
/O.CON.KLKN.FW.W.0008.180715T1800Z-180716T1200Z/
/O.CON.KLKN.FW.A.0004.180716T1200Z-180717T0600Z/
Southwestern and Central Elko County-Eastern Elko County-
213 PM PDT Sat Jul 14 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM SUNDAY TO 5 AM
PDT MONDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONES 469 AND 470...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW
WINDS FOR FIRE WEATHER ZONES 469 AND 470...

* Affected Area...Fire Weather Zone 469 Southwestern and Central 
  Elko County and Fire Weather Zone 470 Eastern Elko County.

* Thunderstorm Coverage...Isolated to scattered dry 
  thunderstorms.

* Outflow Winds...Gusts of 40 to 55 mph with thunderstorms.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

NVZ454-467-468-151515-
/O.CON.KLKN.FW.W.0008.180715T1800Z-180716T1200Z/
Central Lander and Eureka Counties-
Central and Western Humboldt County-
Eastern Humboldt County and Northwestern Elko County-
213 PM PDT Sat Jul 14 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM SUNDAY TO 5 AM
PDT MONDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONES 454...467 AND 468...

* Affected Area...Fire Weather Zone 454 Central Lander and 
  Eureka Counties...Fire Weather Zone 467 Central and Western 
  Humboldt County and Fire Weather Zone 468 Eastern Humboldt 
  County and Northwestern Elko County.

* Thunderstorm Coverage...Isolated to scattered dry 
  thunderstorms.

* Outflow Winds...Gusts of 40 to 55 mph with thunderstorms.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
574 
WWUS85 KLKN 150858
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
158 AM PDT Sun Jul 15 2018

...RED FLAG WARNING FOR FIRE WEATHER ZONES 467, 468, 469, 470,
AND 454 FOR ISOLATED TO SCATTERED DRY THUNDERSTORMS AND GUSTY
OUTFLOW WINDS IN EFFECT SUNDAY AFTERNOON THROUGH MONDAY MORNING...

...FIRE WEATHER WATCH FOR FIRE WEATHER ZONES 469 AND 470 FOR
ISOLATED TO SCATTERED DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS
IN EFFECT MONDAY MORNING THOUGH MONDAY EVENING...

NVZ469-470-160300-
/O.CON.KLKN.FW.W.0008.180715T1800Z-180716T1200Z/
/O.CON.KLKN.FW.A.0004.180716T1200Z-180717T0600Z/
Southwestern and Central Elko County-Eastern Elko County-
158 AM PDT Sun Jul 15 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 AM PDT MONDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
FIRE WEATHER ZONES 469 AND 470...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
FIRE WEATHER ZONES 469 AND 470...

* Affected Area...Fire Weather Zone 469 Southwestern and Central 
  Elko County and Fire Weather Zone 470 Eastern Elko County.

* Thunderstorm Coverage...Isolated to scattered dry 
  thunderstorms.

* Outflow Winds...Gusts of 40 to 55 mph with thunderstorms.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

NVZ454-467-468-160300-
/O.CON.KLKN.FW.W.0008.180715T1800Z-180716T1200Z/
Central Lander and Eureka Counties-
Central and Western Humboldt County-
Eastern Humboldt County and Northwestern Elko County-
158 AM PDT Sun Jul 15 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 AM PDT MONDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
FIRE WEATHER ZONES 454...467 AND 468...

* Affected Area...Fire Weather Zone 454 Central Lander and 
  Eureka Counties...Fire Weather Zone 467 Central and Western 
  Humboldt County and Fire Weather Zone 468 Eastern Humboldt 
  County and Northwestern Elko County.

* Thunderstorm Coverage...Isolated to scattered dry 
  thunderstorms.

* Outflow Winds...Gusts of 40 to 55 mph with thunderstorms.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

JR
498 
WWUS85 KLKN 151718
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
1018 AM PDT Sun Jul 15 2018

...RED FLAG WARNING FOR FIRE WEATHER ZONES 467, 468, 469, 470,
AND 454 FOR ISOLATED TO SCATTERED DRY THUNDERSTORMS AND GUSTY
OUTFLOW WINDS IN EFFECT SUNDAY AFTERNOON THROUGH MONDAY MORNING...

...FIRE WEATHER WATCH HAS BEEN UPGRADED TO RED FLAG WARNING FOR 
FIRE WEATHER ZONES 469 AND 470 FOR ISOLATED TO SCATTERED DRY 
THUNDERSTORMS AND GUSTY OUTFLOW WINDS IN EFFECT MONDAY MORNING 
THOUGH MONDAY EVENING...

NVZ469-470-161130-
/O.CAN.KLKN.FW.A.0004.180716T1200Z-180717T0600Z/
/O.EXT.KLKN.FW.W.0008.180715T1800Z-180717T0600Z/
Southwestern and Central Elko County-Eastern Elko County-
1018 AM PDT Sun Jul 15 2018

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT MONDAY FOR DRY
THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES
469 AND 470...

* Affected Area...Fire Weather Zone 469 Southwestern and Central 
  Elko County and Fire Weather Zone 470 Eastern Elko County.

* Thunderstorm Coverage...Isolated to scattered dry 
  thunderstorms.

* Outflow Winds...Gusts of 40 to 55 mph with thunderstorms.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ454-467-468-161130-
/O.CON.KLKN.FW.W.0008.180715T1800Z-180716T1200Z/
Central Lander and Eureka Counties-
Central and Western Humboldt County-
Eastern Humboldt County and Northwestern Elko County-
1018 AM PDT Sun Jul 15 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY FOR
DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES
454...467 AND 468...

* Affected Area...Fire Weather Zone 454 Central Lander and 
  Eureka Counties...Fire Weather Zone 467 Central and Western 
  Humboldt County and Fire Weather Zone 468 Eastern Humboldt 
  County and Northwestern Elko County.

* Thunderstorm Coverage...Isolated to scattered dry 
  thunderstorms.

* Outflow Winds...Gusts of 40 to 55 mph with thunderstorms.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

DS
435 
WWUS85 KLKN 160939
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
239 AM PDT Mon Jul 16 2018



NVZ469-470-170000-
/O.CON.KLKN.FW.W.0008.000000T0000Z-180717T0600Z/
Southwestern and Central Elko County-Eastern Elko County-
239 AM PDT Mon Jul 16 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONES 469 AND 470...

* Affected Area...Fire Weather Zone 469 Southwestern and Central 
  Elko County and Fire Weather Zone 470 Eastern Elko County.

* Thunderstorm Coverage...Isolated to scattered dry 
  thunderstorms.

* Outflow Winds...Gusts of 40 to 55 mph with thunderstorms.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ454-467-468-161200-
/O.CON.KLKN.FW.W.0008.000000T0000Z-180716T1200Z/
Central Lander and Eureka Counties-
Central and Western Humboldt County-
Eastern Humboldt County and Northwestern Elko County-
239 AM PDT Mon Jul 16 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONES 454...467 AND 468...

* Affected Area...Fire Weather Zone 454 Central Lander and 
  Eureka Counties...Fire Weather Zone 467 Central and Western 
  Humboldt County and Fire Weather Zone 468 Eastern Humboldt 
  County and Northwestern Elko County.

* Thunderstorm Coverage...Isolated to scattered dry 
  thunderstorms.

* Outflow Winds...Gusts of 40 to 55 mph with thunderstorms.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
362 
WWUS85 KLKN 161211
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
511 AM PDT Mon Jul 16 2018

 

NVZ454-467-468-161315-
/O.EXP.KLKN.FW.W.0008.000000T0000Z-180716T1200Z/
Central Lander and Eureka Counties-
Central and Western Humboldt County-
Eastern Humboldt County and Northwestern Elko County-
511 AM PDT Mon Jul 16 2018

...RED FLAG WARNING HAS EXPIRED FOR DRY THUNDERSTORMS AND GUSTY
OUTFLOW WINDS FOR FIRE WEATHER ZONES 454...467 AND 468...

The threat of dry thunderstorms has diminished. 

$$

NVZ469-470-170600-
/O.CON.KLKN.FW.W.0008.000000T0000Z-180717T0600Z/
Southwestern and Central Elko County-Eastern Elko County-
511 AM PDT Mon Jul 16 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONES 469 AND 470...

* Affected Area...Fire Weather Zone 469 Southwestern and Central 
  Elko County and Fire Weather Zone 470 Eastern Elko County.

* Thunderstorm Coverage...Isolated to scattered dry 
  thunderstorms.

* Outflow Winds...Gusts of 40 to 55 mph with thunderstorms.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
304 
WWUS85 KLKN 162040
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
140 PM PDT Mon Jul 16 2018

NVZ469-470-170600-
/O.CON.KLKN.FW.W.0008.000000T0000Z-180717T0600Z/
Southwestern and Central Elko County-Eastern Elko County-
140 PM PDT Mon Jul 16 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONES 469 AND 470...

* Affected Area...Fire Weather Zone 469 Southwestern and Central 
  Elko County and Fire Weather Zone 470 Eastern Elko County.

* Thunderstorm Coverage...Isolated to scattered dry 
  thunderstorms.

* Outflow Winds...Gusts of 40 to 55 mph with thunderstorms.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

94

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 14, 2:28 AM PDT, 8 hours 24 minutes earlier.

Area forecast discussion, Jul 14, 2:28 AM PDT, 8 hours 24 minutes before
Area Forecast Discussion
National Weather Service Elko NV
228 AM PDT Sat Jul 14 2018

.SYNOPSIS...Warm and dry across most of northern NV today, with
more showers and thunderstorms across central NV. Thunderstorms
will past west to east across northern NV Sunday into Monday.

&&

.SHORT TERM...Today through Sunday. Moist unstable air over east-
central NV will lead to more showers and thunderstorms today and
into this evening. Strongest storms are expected to be across the
southern half of White Pine County along with the eastern half of
Northern Nye County where flash flooding will be possible with
precipitable water values around one inch. Near to below normal
temperatures today over east-central NV, however western and
northern areas will be above normal.

Shortwave energy will pass through northern CA tonight, reaching
Humboldt County on Sunday, which will lead to increased moisture
and instability. Through the day moisture and instability will
increase and pass west to east across northern NV, resulting in
isolated to scattered thunderstorm activity. Shear increases on
Sunday across much of northern NV with the passing shortwave,
however CAPE will be fairly weak, so for now, not expecting storms
on Sunday to become severe.

.LONG TERM...Monday through next Saturday.

A short wave trough expected to move through the state early next
week will bring showers and thunderstorms to northern NV Monday
morning and into northeast and eastern NV Monday afternoon. Upper-
level support with 0-6 km shear nearing 40 kts in some locations
including sufficient instability and moisture will yield the
possibility of some severe storms across the area with main
threats being wind and hail. A relatively speedy storm motion will
compound the fire weather threat with non-wetting rains and cloud-
to-ground lightning.

500 mb high pressure centers over the Utah and southern NV area
with afternoon showers and thunderstorms mainly areas south of
US-50 Tuesday and Wednesday. High slides eastward for the latter
half of the week which could advect additional mid-level moisture
farther north into northern NV.

Above normal temperatures are likely especially in areas where
cloud cover is less extensive across the north.

&&

.AVIATION...VFR conditions today at KWMC, KBAM and KEKO where warm
and dry conditions continue. There may be some isolated TS over or
near KTPH today, however heaviest TS activity is expected at KELY.

&&

.FIRE WEATHER...Showers and thunderstorms again today across much
of central NV, with most activity expected across the southern
half of zone 455 and the eastern half of zone 457. Sunday into
Monday there will increasing moisture and instability across
northern NV which may lead to isolated to scattered dry
thunderstorm activity. Above normal temperatures today across
northern and western NV. Near to slightly below normal
temperatures in East-central NV due to clouds, showers and
thunderstorms.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Sunday morning through late Sunday night
for Central Lander and Eureka Counties-Central and Western
Humboldt County-Eastern Elko County-Eastern Humboldt County and
Northwestern Elko County-Southwestern and Central Elko County.

Flash Flood Watch from noon PDT today through this evening for
Northeastern Nye County-White Pine County.

&&

96/93/93/96

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 5:26 PM PDTAreal Flood AdvisoryLKNEureka, White Pine3 hr
Jul 13, 5:41 PM PDTSpecial Weather StatementLKN49 min
Jul 13, 8:20 PM PDTAreal Flood AdvisoryLKNEureka, White Pine3 hr
Jul 14, 1:33 AM PDTFlash Flood WatchLKNNye, White Pine20 hr
Jul 14, 10:52 AM PDTFire Weather WatchLKNElko23 hr
Jul 14, 1:18 PM PDTSpecial Weather StatementLKNNye42 min
Jul 14, 2:01 PM PDTSpecial Weather StatementLKNNye44 min
Jul 14, 3:07 PM PDTSpecial Weather StatementLKNNye38 min

Nearby

Red Flag Warnings in Nevada, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.